Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 18, NWS Burlington, VT

May 30, 2011Essex County, Franklin County, New York

NWS Burlington, VT issued this flash flood warning at May 30, 2011, 12:14 AM EDT for Essex County, Franklin County, New York. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2011, 12:14 AM EDT (04:14 UTC)
Expired
May 30, 2011, 4:59 AM EDT
In force
5 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Essex County, NY, Franklin County, NY

The radar

The Burlington radar (KCXX), 93 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 4.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WGUS51 KBTV 300414
FFWBTV
NYC031-033-301015-
/O.NEW.KBTV.FF.W.0018.110530T0414Z-110530T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1214 AM EDT MON MAY 30 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ESSEX COUNTY IN NORTHERN NEW YORK
  SOUTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK

* UNTIL 615 AM EDT

* AT 1206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL FROM CLUSTERS OF THUNDERSTORMS OCCURRING OVER ESSEX 
  COUNTY NEW YORK. RAINFALL OF 1 TO 2 INCHES PER HOUR WILL BE 
  POSSIBLE...WHICH WILL CAUSE WASHOUTS ON UNPAVED ROADS AND RAPID 
  RISES ON LOCAL WATERWAYS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILMINGTON...WADHAMS...UPPER JAY...UNDERWOOD...SARANAC LAKE...
  SARANAC INN...RAY BROOK...PAUL SMITHS...MORIAH...MINEVILLE...
  LEWIS...LAKE PLACID...KEENE VALLEY...KEENE...FRANKLIN FALLS...
  ELIZABETHTOWN...MOUNT MARCY...LAKE CLEAR...DEERHEAD AND WAWBEEK

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4375 7406 4379 7406 4382 7415 4381 7422
      4392 7434 4397 7426 4411 7429 4411 7439
      4442 7446 4444 7341 4404 7347 4382 7341
      4374 7403

$$
3 follow-up statements
608 
WGUS71 KBTV 300546
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
146 AM EDT MON MAY 30 2011

NYC031-033-301015-
/O.CON.KBTV.FF.W.0018.000000T0000Z-110530T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NY-FRANKLIN NY-
146 AM EDT MON MAY 30 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM EDT FOR
SOUTHERN FRANKLIN AND ESSEX COUNTIES IN NORTHERN NEW YORK...

AT 130 AM EDT...RADAR SHOWS THE FIRST CLUSTER OF THUNDERSTORMS 
MOVING ACROSS EASTERN ESSEX COUNTY...WHILE ANOTHER ROUND OF VERY 
RAINFALL WAS MOVING INTO WESTERN ESSEX COUNTY. THIS WILL PRODUCE 
ANOTHER QUICK ONE TO ONE AND HALF INCHES OF RAIN IN A SHORT PERIOD 
OF TIME...WHICH WILL RESULT IN FLASH FLOODING...ESPECIALLY 
ACROSS THE HIGHER TERRAIN OF THE ADIRONDACK MOUNTAINS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILMINGTON...
WADHAMS...UPPER JAY...UNDERWOOD...SARANAC LAKE...SARANAC INN...RAY
BROOK...MORIAH...MINEVILLE...LEWIS...LAKE PLACID...KEENE VALLEY...
KEENE...FRANKLIN FALLS...ELIZABETHTOWN...MOUNT MARCY...LAKE CLEAR...
DEERHEAD AND WAWBEEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4375 7406 4379 7406 4382 7415 4381 7422
      4392 7434 4397 7426 4411 7429 4411 7439
      4442 7446 4444 7341 4404 7347 4382 7341
      4374 7403

$$
451 
WGUS71 KBTV 300706
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
306 AM EDT MON MAY 30 2011

NYC033-300714-
/O.CAN.KBTV.FF.W.0018.000000T0000Z-110530T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NY-
306 AM EDT MON MAY 30 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN FRANKLIN
COUNTY IN NORTHERN NEW YORK...

LAT...LON 4375 7406 4379 7406 4382 7415 4381 7422
      4392 7433 4397 7426 4412 7429 4413 7410
      4426 7399 4427 7344 4404 7347 4382 7341
      4374 7403

$$

NYC031-301015-
/O.CON.KBTV.FF.W.0018.000000T0000Z-110530T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NY-
306 AM EDT MON MAY 30 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM EDT FOR
SOUTHERN ESSEX COUNTY IN NORTHERN NEW YORK...

AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL IN A 
SHORT PERIOD OF TIME ACROSS SOUTHERN ESSEX COUNTY. THE THREAT FOR 
FLASH FLOODING CONTINUES...ESPECIALLY ACROSS THE HIGHER TERRAIN OF 
CENTRAL AND SOUTHERN ESSEX COUNTY NEW YORK THROUGH EARLY THIS 
MORNING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADHAMS...
UNDERWOOD...MORIAH...MINEVILLE...LEWIS...KEENE VALLEY...KEENE...
ELIZABETHTOWN AND MOUNT MARCY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4375 7406 4379 7406 4382 7415 4381 7422
      4392 7433 4397 7426 4412 7429 4413 7410
      4426 7399 4427 7344 4404 7347 4382 7341
      4374 7403

$$
440 
WGUS71 KBTV 300859
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
459 AM EDT MON MAY 30 2011

NYC031-300909-
/O.CAN.KBTV.FF.W.0018.000000T0000Z-110530T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NY-
459 AM EDT MON MAY 30 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN ESSEX
COUNTY IN NORTHERN NEW YORK...

THE THREAT FOR HEAVY RAIN AND FLASH FLOODING HAS ENDED.

LAT...LON 4375 7406 4379 7406 4382 7415 4381 7422
      4392 7433 4397 7426 4412 7429 4413 7410
      4426 7399 4427 7344 4404 7347 4382 7341
      4374 7403

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at May 29, 10:50 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 29, 10:50 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1050 PM EDT SUN MAY 29 2011

.SYNOPSIS...
SEASONABLY WARM AND HUMID WEATHER WILL CONTINUE INTO MID WEEK.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN
THIS EVENING AND TONIGHT...THOUGH MANY AREAS WILL LIKELY REMAIN
DRY...ESPECIALLY ACROSS THE NORTH. THE THREAT OF LOCALLY STRONG
THUNDERSTORMS RETURNS AGAIN BY THIS COMING WEDNESDAY...BEFORE A
RETURN TO COOLER AND DRIER WEATHER OCCURS BY THE END OF THE WORK
WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 1050 PM EDT SUNDAY...COMPOSITE RADAR LOOP SHOWING SOME
THUNDERSTORMS ACROSS NORTHERN NEW YORK AND NORTHERN VERMONT AT
THIS TIME. HAVE UPDATED THE GRIDS AND ZONES TO KEEP THE CHANCE OF
THUNDERSTORMS GOING BEYOND MIDNIGHT. HAVE ALSO RAISED MIN
TEMPERATURES IN SEVERAL LOCATIONS OVERNIGHT AS WELL. THUNDERSTORMS
ASSOCIATED WITH MCS COMING INTO WESTERN NEW YORK STATE AT THIS
TIME LOOKS THEY WILL REMAIN SOUTH OF THE FORECAST AREA OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 417 PM EDT SUNDAY...THEN TRENDING PARTLY TO MOSTLY SUNNY AS
THE DAY WEARS ON DURING MONDAY UNDER LIGHT WIND FLOW. MEAN 925-850
MB THERMAL PROFILES WOULD SUPPORT WARM MOS HIGHS MAINLY IN THE
U70S TO L80S. COULD SEE AN ISOLATED SHOWER OR STRAY STORM LATER IN
THE DAY ACROSS THE SRN DACKS/SRN VT WITH LINGERING THETA-E
CONVERGENT PROFILES EVIDENT AT LOWER TO MID LEVELS...BUT OVERALL A
DRY DAY EXPECTED.

THEN ANOTHER DRY AND SEASONABLY MILD NIGHT ON MONDAY UNDER PTLY TO
MOSTLY CLOUDY SKIES AS LOWS DIP TO NEAR NORMAL LOWS IN THE U50S
TO L60S.

BY TUESDAY FORECAST BEGINS TO TREND A TAD UNCERTAIN AS WEAK
THERMAL BOUNDARY AT MID LEVELS DRIFTS BACK ATOP THE REGION. COULD
SEE SOME PESKY VARIABLE MID LVL CLOUD COVER DURING THIS PERIOD
WHICH MAY ACT TO SUPPRESS TEMPERATURES A TAD BELOW CURRENT
FORECAST HIGHS IN THE MID TO UPPER 80S SO WE'LL HAVE TO SEE. OTHER
FLY IN THE OINTMENT WOULD BE A POTENTIAL DECAYING CONVECTIVE
COMPLEX DROPPING SOUTH ON THE NORTHEAST PERIPHERY OF THE DEEP
LAYER RIDGE OVER THE TENNESSEE VALLEY. THIS IS HINTED AT IN THIS
MORNING'S NAM/EURO OUTPUT...THOUGH WILL ONLY INTRODUCE SLIGHT CHC
POPS AT THIS TIME GIVEN VARIABLE SOLNS.

THEN THREAT OF SHOWERS/THUNDER BEGINS TO INCREASE FROM WEST TO
EAST OVERNIGHT TUESDAY AS LARGE-SCALE HEIGHT FALLS AND AN
APPROACHING SFC FRONT/LEAD SHORTWAVE FEATURE PUSH INTO THE REGION.
LOWS REMAINING MILD AS SOUTHERLY FLOW INCREASES IN EARNEST...WITH
MOST AREAS HOLDING IN THE 60S TO AROUND 70.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 417 PM EDT SUNDAY...WARM TEMPS ABOUND FOR THE EXTENDED
PERIOD AS CWA WILL BE UNDER INFLUENCE OF BROAD UPPER(HEAT) RIDGE.
MDLS MV RIDGE FROM THE SE REGION OF THE U.S. UP NORTH INTO OHIO
VALLEY BY NEXT WEEKEND. TEMPS EXPECTED TO RISE NICELY INTO THE
80S(NEAR 90F IN SPOTS) FOR WEDNESDAY W/ ZONAL FLOW
ALOFT...SHIFTING TO MORE NW BY SUNDAY. 850 TEMPS SURGE TO +16C TO
+18C WEDNESDAY AHEAD OF APPROACHING FRNTL BOUNDARY...BFR DROPPING
DOWN TO NEAR +10C DURING THE DAY DESPITE UPPER FLOW FROM THE NW
AND SFC RIDGE OVER AREA...GIVING CWA HIGHS IN THE 70S FOR REST OF
TIME. TIMING WILL BE ISSUE FOR FRNT ON WED/WED NGT AS TO AMT OF
TRW THAT OUR AREA CAN EXPECT. INSTAB IS THERE DURING THE DAY TO
PRODUCE STRONG TRW...BUT LATE APPROACH COULD PUSH FOCUS OF
CONVECTIVE ACTIVITY E AND S. STILL VERY GD CHANCE THOUGH THAT
NORTH COUNTRY WILL SEE TRW ON THIS HUMID DAY. FOR THE REST OF THE
EXTENDED...A FEW WK SYSTEMS WILL TRY TO WORK OVER UPPER RIDGE BUT
MDLS EITHER RUN THEM INTO SFC HIGH PRESSURE OR PUSH THEM SOUTH
ENOUGH TO LEAVE MAJORITY OF AREA PRECIP FREE. SO WILL BE KEEPING
POPS AT CHANCE/SL CHANCE LEVELS FOR THE TIME BEING WITH MAIN FOCUS
THURS INTO THURS NGT AND AGAIN ON SAT NGT AS WK TROUGH PASSES TO
OUR NORTH.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
THROUGH 00Z TUESDAY...PREDOMINANTLY VFR THROUGH THE PERIOD...MIXED WITH
PERIODS OF MVFR/IFR TONIGHT DUE TO POSSIBLE LOW CLOUDS/FOG.
SATELLITE AND OBS SHOW BROKEN LOW TO MID CLOUDS SPREADING INTO THE
REGION FROM AN MCS MOVING ACROSS THE LOWER GREAT LAKES. RADAR AS
OF 2330Z ALSO SHOWS AN INCREASE IN SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY ACROSS WESTERN NEW YORK. MAY SEE SOME
SHOWERS FOR THE NY TAF SITES AND FOR BTV DURING THE FIRST FEW
HOURS OF THE TAF PERIOD AS SHOWERS FROM NY STATE MOVE EAST. EXPECTING
AREAS OF BROKEN CLOUDS TO CONTINUE THROUGH THE OVERNIGHT WITH
POSSIBLE LOW STRATUS/BR. CURRENT GUIDANCE/TRENDS SHOW MCS PASSING
TO THE SOUTH OF THE REGION OVERNIGHT. HAVE KEPT VCSH AT RUT AFTER
MIDNIGHT TONIGHT BASED ON THIS THINKING AND WILL CONTINUE TO
MONITOR TRENDS. BEST CHANCE FOR SHOWERS/TRS TOMORROW ACROSS SLK
AND RUT...SO HAVE OPTED TO GO WITH CB DURING THE AFTERNOON HOURS
AND VFR CIGS/VISBYS FOR THE REST OF THE TAF SITES.

OUTLOOK 00Z TUESDAY THROUGH FRIDAY...
00Z TUESDAY THROUGH 12Z WEDNESDAY...VFR WITH HIGH PRESSURE
BUILDING IN. OVERNIGHT/MORNING LIFR FOG POSSIBLE. 12Z WEDNESDAY
THROUGH FRIDAY...AREAS OF MVFR IN SHOWERS AND THUNDERSTORMS AS A
COLD FRONT MOVES THROUGH THE REGION. 00Z THURSDAY THROUGH 00Z
FRIDAY...VFR UNDER HIGH PRESSURE.

&&

.MARINE...
AS OF 417 PM EDT SUNDAY...LIGHT TO MODEST WINDS EXPECTED ON LAKE
CHAMPLAIN OVER THE NEXT 36 HOURS. SOUTHERLY FLOW 5 TO 15 KNOTS
WILL TREND LIGHT NORTHWESTERLY AROUND 5 KNOTS BY MONDAY...AND CALM
BY MONDAY NIGHT. THIS WILL PRECLUDE PROBLEMATIC WAVE/SPLASHOVER
EFFECTS DESPITE THE LAKE'S CURRENT HIGH LEVEL OF 102.7 FEET. THE
LATEST FORECAST KEEPS THE LAKE NEARLY STEADY OR OFFERS A SLOW RISE
TO NEAR 102.8 FEET BY LATER MONDAY GIVEN CONTINUED RUNOFF FROM
THURSDAY NIGHT'S HEAVY RAINFALL.

FOR BOATERS MANY HAZARDS STILL EXIST.
BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS TO NAVIGATION MAY BE
OBSCURED BY THE HIGH WATER LEVELS ON THE LAKE. IN
ADDITION...PLENTY OF DEBRIS REMAIN IN THE LAKE...ESPECIALLY NEAR
RIVER MOUTHS. DUE TO THESE FACTORS... RECREATIONAL BOATING IS
DISCOURAGED AT THIS TIME.

&&

.CLIMATE...
WE CONTINUE TO ADD TO OUR RECORD MAY RAINFALL AT BTV. ADDITIONAL
0.70" WITH SHOWERS AND THUNDERSTORMS ON SATURDAY AND EARLIER THIS
MORNING HAVE BROUGHT THE MONTHLY TOTAL RAINFALL TO 8.55". THE OLD
RECORD FOR THE MONTH OF MAY WAS 7.10" IN MAY 2006.

WETTEST MAY
8.55 INCHES IN 2011 (AS OF 4PM EDT 5/29)
7.10 INCHES IN 2006
6.31 INCHES IN 1983

WETTEST APRIL
7.88 INCHES IN 2011
6.55 INCHES IN 1983
6.12 INCHES IN 1996

METEOROLOGICAL SPRING - MAR/APR/MAY
19.82 INCHES IN 2011 (AS OF 4PM EDT 5/29)
15.46 INCHES IN 1983
12.77 INCHES IN 2000

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...WGH
SHORT TERM...JMG
LONG TERM...BANACOS
AVIATION...JN/LOCONTO
MARINE...
CLIMATE...
Hazardous weather outlook, May 29, 3:22 AM EDT, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
322 AM EDT SUN MAY 29 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-300930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
322 AM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY ONCE AGAIN THIS AFTERNOON.
STRONGER STORMS MAY CONTAIN SMALL HAIL AND/OR GUSTY WINDS...ALONG
WITH CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

VERY HOT AND HUMID CONDITIONS ARE EXPECTED ON TUESDAY. VALLEY HIGH
TEMPERATURES ARE EXPECTED TO APPROACH 90 DEGREES WITH HEAT INDEX
VALUES IN THE MID 90S FOR SEVERAL HOURS.

THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS DURING THE DAY ON
WEDNESDAY ASSOCIATED WITH A STRONG COLD FRONT. THE GREATEST
POTENTIAL FOR SEVERE WEATHER BASED ON CURRENT INDICATIONS IS FROM
THE CHAMPLAIN VALLEY EASTWARD ACROSS CENTRAL AND EASTERN VERMONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BANACOS

In the hours before

Special weather statement, May 29, 7:58 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
758 PM EDT SUN MAY 29 2011

NYZ029-087-300200-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...STAR LAKE...OGDENSBURG...POTSDAM...
GOUVERNEUR
758 PM EDT SUN MAY 29 2011

...THUNDERSTORM WITH LOCALLY HEAVY DOWNPOURS TO MOVE ACROSS
SOUTHERN SAINT LAWRENCE COUNTY...

AT 754 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GOVERNEUR...MOVING EAST-NORTHEAST AT 40 MPH. OCCASIONAL CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS CAN BE EXPECTED WITH
THIS THUNDERSTORM.

LOCONTO/WGH
Special weather statement, May 29, 10:04 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1004 PM EDT SUN MAY 29 2011

NYZ028-031-034-035-VTZ001-005-017-300300-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY-
GRAND ISLE VT-WESTERN CHITTENDEN VT-WESTERN CLINTON NY-
WESTERN ESSEX NY-
1004 PM EDT SUN MAY 29 2011

...A STRONG THUNDERSTORM IS APPROACHING THE CHAMPLAIN VALLEY...

AT 953 PM EDT...A STRONG THUNDERSTORM WAS NEAR AUSABLE FORKS...MOVING
EAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAIN
AND GUSTY WINDS. ANY BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE
HARBOR IMMEDIATELY.

THIS STORM WILL BE NEAR...
  WILLSBORO AROUND 1010 PM EDT...
  SOUTH BURLINGTON...AND BURLINGTON AROUND 1020 PM EDT...
  ESSEX JUNCTION AROUND 1030 PM EDT...

LAT...LON 4463 7299 4432 7294 4434 7390 4450 7392

WGH
Special weather statement, May 29, 11:10 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1110 PM EDT SUN MAY 29 2011

VTZ002-003-005>008-016-017-300415-
CALEDONIA VT-EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT-LAMOILLE VT-
ORLEANS VT-WASHINGTON VT-WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
1110 PM EDT SUN MAY 29 2011

...A STRONG THUNDERSTORM WILL AFFECT LAMOILLE...NORTHEASTERN
CHITTENDEN...NORTHEASTERN WASHINGTON...NORTHWESTERN CALEDONIA...SOUTH
CENTRAL FRANKLIN AND SOUTH CENTRAL ORLEANS COUNTIES...

AT 1107 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES NORTHEAST OF
COLCHESTER...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH UNDERHILL...CLOVERDALE...PLEASANT VALLEY...UNDERHILL STATE
PARK...SOUTH CAMBRIDGE...SMUGGLERS NOTCH...HYDE PARK...CADYS FALLS...
GARFIELD...GREEN RIVER RESERVOIR STA...NORTH WOLCOTT...WOLCOTT...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4473 7207 4443 7206 4449 7316 4463 7318
Special weather statement, May 29, 11:11 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1111 PM EDT SUN MAY 29 2011

VTZ003-004-300415-
ESSEX VT-ORLEANS VT-
1111 PM EDT SUN MAY 29 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ESSEX AND NORTHERN
ORLEANS COUNTIES...

AT 1107 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH NEWPORT...
MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WEST CHARLESTON...EXIT 27 I91...MORGAN...MORGAN CENTER...AVERYS
GORE...WARREN GORE...AVERILL...WALLACE POND...STEWARTSTOWN...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4500 7147 4499 7153 4490 7150 4486 7155
      4479 7157 4475 7241 4495 7243 4502 7178
      4502 7146
Special weather statement, May 29, 11:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1140 PM EDT SUN MAY 29 2011

VTZ007-008-010-300430-
CALEDONIA VT-ORANGE VT-WASHINGTON VT-
1140 PM EDT SUN MAY 29 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON...
NORTHEASTERN ORANGE AND SOUTHERN CALEDONIA COUNTIES...

AT 1139 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES WEST OF WEST
GROTON...MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WEST GROTON...GROTON...EAST RYEGATE...RYEGATE...

LAT...LON 4433 7187 4433 7198 4431 7203 4428 7206
      4425 7204 4418 7205 4415 7203 4411 7205
      4410 7202 4408 7204 4413 7258 4433 7258
      4435 7185

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.